MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative results of one patient sample on tango infinity.The specificity of the missed antibody was anti-jka, anti-fya and anti-e.The customer stated that sample #(b)(6) was tested for antibody screening and identification on tango infinity.All tests were negative.While the tango infinity was running the customer tested the sample in the gel method of a competitor.The results were positive and anti-e, anti-jk(a) and anti-fy(a) could be identified.The customer returned the supposedly defective product for investigational testing and also the patient sample that had caused false negatives.Our quality control laboratory tested the patient sample with the complaint sample on tango infinity.Cell #2 of biotestcell 1&2 showed a correctly positive result due to the e antigen and the jk(a) antigen.Cell #2 which were supposed to react positively because of the fy(a) antigen showed a negative reaction.Further tests of the patient sample were not possible, because it was depleted.The complaint sample biotestcell 1&2 showed correct results with three different samples containing an anti-e, an anti-fy(a) and anti-jk(a) on tango infinity the investigation of the affected instrument is still ongoing.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 1&2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative results of one patient sample on tango infinity.The specificity of the missed antibody was anti-jka, anti-fya and anti-e.The customer stated that sample #(b)(6) was tested for antibody screening and identification on tango infinity.All tests were negative.While the tango infinity was running the customer tested the sample in the gel method of a competitor.The results were positive and anti-e, anti-jk(a) and anti-fy(a) could be identified.The customer returned the supposedly defective produc for investigational testingt and also the patient sample that had caused false negatives.Our quality control laboratory tested the patient sample with the complaint sample on tango infinity.Cell #2 of biotestcell 1&2 showed a correctly positive result due to the e antigen and the jk(a) antigen.Cell #2 which were supposed to react positively because of the fy(a) antigen showed a negative reaction.Further tests of the patient sample were not possible, because it was depleted.The complaint sample biotestcell 1&2 showed correct results with three different samples containg an anti-e, an anti-fy(a) and anti-jk(a) on tango infinity.The affected tango infinity was inspected by one of our field service engineers.The customer provided result images that show negative tango infinity results on antibody screening and identification.The last preventative maintenance date was on october 29, 2019.Our service engineer was on may 05, 2020 at site for a semi annual preventive maintenance and could confirm that the instrument is working within specification.Post adjustment camera setting values are within acceptable range; the provided log files were incomplete.From instrument's perspective, based on current information there is no indication for an instrument malfunction.The service engineer confirmed a proper function of the instrument.The reported problem is likely related to sample specificities.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 1&2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Due to the negative result with the fy(a) positive cell #2 of biotestcell 1&2 the complaint is classified as confirmed (expected product performance).The section limitation of the instruction for use contains the following note: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies.".

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10055460
Report Number9610824-2020-00023
Device Sequence Number16313298
Product Code QHT
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380(17)200504(10)8011011-00
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2020
Device Catalogue Number816 014100
Device Lot Number8011011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG,LOT # 8849210-02; AHG,LOT # 8849210-02; BIOTESTCELL I8, LOT 8009011-00; BIOTESTCELL I8, LOT 8009011-00; TANGO INFINITY, # 4230000139; TANGO INFINITY, # 4230000139